Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 54, NWS Des Moines, IA

August 19, 2007Cerro Gordo County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 19, 2007, 4:51 PM CDT for Cerro Gordo County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 19, 2007, 4:51 PM CDT (21:51 UTC)
Expired
Aug 19, 2007, 10:45 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Whole counties

County Cerro Gordo County, IA

The radar

The Des Moines radar (KDMX), 155 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 4:57 PM CDTHEAVY RAIN 0.523 Sw Mason City Airport, IAMEASURED IN 25 MINUTES.
Aug 19, 5:19 PM CDTFLASH FLOODClear Lake, IANORTH SHORE DRIVE 2700 BLOCK...WATER REPORTED TO BE DOOR HIGH.
Aug 19, 5:57 PM CDTFLASH FLOODMason City, IASTANDING WATER ESTIMATED IN EXCESS OF THREE FEET COVERING SIDE ROADS NEAR HWY 122 AND EISENHOWER ON NORTHWEST SIDE OF TOWN. NUMEROUS DITCHES FULL OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 192152
FFWDMX
IAC033-200345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
451 PM CDT SUN AUG 19 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MASON CITY...

* UNTIL 1045 PM CDT

* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
HEAVY RAINFALL OF ONE TO TWO INCHES OF RAIN FROM A THUNDERSTORM OVER 
THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLEAR LAKE

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO ADDITIONAL INCHES ARE 
POSSIBLE IN THE WARNED AREA IN ADDITION TO OVER FOUR INCHES OF 
RAINFALL THAT HIT THE AREA LATE LAST NINTH INTO THE MORNING HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.

LAT...LON 4325 9350 4325 9335 4325 9334 4325 9333
      4326 9303 4291 9302 4292 9349 4300 9350
TIME...MOT...LOC 2151Z 180DEG 0KT 4309 9327

$$

VACHALEK
3 follow-up statements
000 
WGUS73 KDMX 192249
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
546 PM CDT SUN AUG 19 2007

IAC033-200345-
CERRO GORDO IA-
546 PM CDT SUN AUG 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
CERRO GORDO COUNTY...

AT 519 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS THAT FLOODING WAS 
OCCURRING IN CLEAR LAKE AND STREET FLOODING WAS ALSO REPORTED IN THE 
MASON CITY AREA. IN CLEAR LAKE...NORTH SHORE DRIVE AT THE 2700 BLOCK 
WAS FLOODED AND WATER WAS THREE FEET DEEP NEAR THE INTERSTATE 
OVERPASS ON MAIN STREET IN CLEAR LAKE. MANY INTERSECTIONS IN CLEAR 
LAKE WERE ALSO REPORTED FLOODED. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY
AND CLEAR LAKE

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF INCH ARE POSSIBLE IN 
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES
MOINES.

LAT...LON 4325 9350 4325 9335 4325 9334 4325 9333
      4326 9303 4291 9302 4292 9349 4300 9350
TIME...MOT...LOC 2246Z 180DEG 0KT 4309 9327

$$

VACHALEK
000 
WGUS73 KDMX 192344
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CDT SUN AUG 19 2007

IAC033-200345-
CERRO GORDO IA-
641 PM CDT SUN AUG 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
CERRO GORDO COUNTY...

AT 633 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MASON CITY
AND CLEAR LAKE

STANDING WATER IN EXCESS OF THREE FEET WAS REPORTED AT 557 PM CDT 
NEAR HIGHWAY 122 AND EISENHOWER ON THE NORTHWEST SIDE OF MASON CITY. 
NUMEROUS DITCHES ARE TO BANKFULL. THE CITY OF CLEAR LAKE ALSO 
REPORTED NUMEROUS STREETS FLOODED BETWEEN 5 PM CDT AND 530 PM CDT.

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH IS POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4325 9350 4325 9335 4325 9334 4325 9333
      4326 9303 4291 9302 4292 9349 4300 9350
TIME...MOT...LOC 2341Z 180DEG 0KT 4309 9327

$$

VACHALEK
000 
WGUS73 KDMX 200046
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
743 PM CDT SUN AUG 19 2007

IAC033-200053-
CERRO GORDO IA-
743 PM CDT SUN AUG 19 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CERRO GORDO
COUNTY...

CLEAR LAKE AND MASON CITY LAW ENFORCEMENT BOTH REPORT THAT THE FLOOD 
WATERS HAVE RECEDED IN THOSE AREAS FOR NOW. 

THERE IS NEW DEVELOPMENT OF THUNDERSTORMS FORMING ACROSS NORTHWEST 
IOWA AND THESE STORMS...IF THEY HOLD TOGETHER...MAY BRING ADDITIONAL 
RAINFALL TO THE COUNTY LATER THIS EVENING. STAY ALERT FOR LATER 
STATEMENTS CONCERNING THIS FLOODING EVENT. A FLASH FLOOD WATCH 
REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY MORNING. 

LAT...LON 4325 9350 4325 9335 4325 9334 4325 9333
      4326 9303 4291 9302 4292 9349 4300 9350
TIME...MOT...LOC 0043Z 180DEG 0KT 4309 9327

$$

VACHALEK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:35 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 19, 3:35 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT SUN AUG 19 2007

.SYNOPSIS...

NEARLY STATIONARY FRONT WOBBLING NORTH ACROSS THE STATE LATE THIS
AFTERNOON WITH TROPICAL MOISTURE FEED WELL IN PLACE ONCE AGAIN.
THUNDERSTORMS CONTINUE TO DEVELOP NORTH OF BOUNDARY ACROSS SOUTHERN
MN AND ARE HEADING EAST ALONG H850 FRONTAL ZONE. OVER SOUTHERN
SECTIONS OF THE FORECAST AREA...CONTINUE TO SEE INFLUX OF OLD ERIN
MOISTURE WITH AREAS OF THUNDERSTORMS INCREASING. MAINTAINING FLASH
FLOOD WATCH TONIGHT ACROSS THE NORTH WHERE ADDITIONAL RAINFALL
EXPECTED. SOUTHERN PORTIONS CAN TAKE A FEW INCHES WITH LESS IMPACT
EXPECTED THERE.

.SHORT TERM...TONIGHT...

DEEP TROPICAL MOISTURE PLUME CONTINUES TO STREAM NORTH INTO THE
STATE TNT. THOUGH THE GREATEST LIFT INITIALLY APPEARS TO BE ALONG
AND NORTH OF THE IA-MN BORDER...RUC MODEL HAS COME AROUND TO SHOW
INCREASING LIFT WITH STRONGER AND MORE NORTHERLY MOISTURE TRANSPORT
OVER THE ENTIRE FORECAST AREA THIS EVENING AND GRADUALLY SHIFTING
THE GREATER MOISTURE TRANSPORT MORE EAST NORTHEAST BY 03Z LATER THIS
EVENING. H700 WAVE OVER THE DAKOTAS SHOULD HELP KEEP PATTERN
PROGRESSIVE OVER THE NORTH THOUGH SOME STORMS EXPECTED TO FIRE INTO
THE WARM SECTOR THIS EVENING ALONG THE FRONTAL BOUNDARY AS IT DRIFTS
SOUTHEAST WITH TIME. THIS MAY MITIGATE SOME HYDRO ISSUES OVER THE
NORTH BUT WILL HOLD ONTO FLASH FLOOD WATCH DUE TO FACT THAT LITTLE
IF ANY ADDITIONAL RAINFALL TNT WILL CAUSE PROBLEMS. OLD ERIN STILL A
PROBLEM...AS MOISTURE TRANSPORT AND PLUME WILL CROSS THE SOUTHEAST
THIRD OF FORECAST AREA THROUGH 06Z...WITH SOME HEAVY RAINFALL
POSSIBLE THERE. GFS/NAM MUCH FARTHER EAST WITH TRACK THIS
EVENING...AND AM FOLLOWING RUC MORE CLOSELY. FFG RUNNING HIGHER
SOUTHEAST COUNTIES WITH VALUES GENERALLY IN THE 2.5 TO 3.5 RAINFALL
SO WILL NOT EXTEND WATCH ANY FARTHER SOUTH ATTM THOUGH SOME TOTALS
MAY COME IN ABOVE TWO INCHES IN SOME CASES. H700 WAVE NORTH WILL
LIFT EAST AFTER 06Z AND RAINFALL SHOULD DIMINISH AT THAT TIME.
ACROSS THE SOUTH EXPECT THE RAIN TO DIMINISH BETWEEN THE 04 AND 08Z
TIMEFRAME AS OLD ERIN SPINS EAST BY MORNING. FOLLOWING THAT...FOG
MAY BECOME AN ISSUE IN THE WAKE OF THE THESE SYSTEMS AS WINDS REMAIN
LIGHT BY MORNING. WITH GO WITH AREAS OF FOG FOR NOW.

.LONG TERM...MONDAY THROUGH SUNDAY

ACTIVE WEATHER PATTERN TO CONTINUE FOR THE WORK WEEK AS THE SURFACE
BOUNDARY IS NEVER FORECAST TO LEAVE IOWA UNTIL FRIDAY NIGHT. SEVERAL
ROUNDS OF CONVECTIVE WEATHER ARE LIKELY TO OCCUR...WITH HIGHEST
PROBABILITES OVER NORTHERN IOWA WHERE SOME HEAVY RAINS HAVE ALREADY
FALLEN...MAKING LOCAL FLOODING THE BIGGEST THREAT FOR THE WEEK.
WESTERLY FLOW ALOFT WILL PROVIDE ENOUGH SHEAR AT TIMES FOR ISOLATED
SEVERE WEATHER. CONDITIONS SOUTH OF THE FRONT WILL REMAIN TROPICAL
WITH HIGHS CLOSE TO 90 AND DEWPOINTS WELL INTO THE 70S. TEMPERATURES
A BIT MORE PROBLAMATIC NORTH SINCE THERE IS A SLIM POSSIBILITY THAT
COOLER AND DRIER AIR COULD SLIP IN FOR A SHORT SPELL.

SPECIFICALLY...AFTER TONIGHT HEAVY RAIN CHANCES APPEAR TO BE MOST
LIKELY WITH CONVECTIVE COMPLEXES THAT ARE EXPECTED TO DEVELOP MONDAY
EVENING AND MOVING ACROSS NORTHERN IOWA...WITH REPEAT ACTION
POSSIBLE ACROSS THE SAME AREA TUESDAY NIGHT. RETURN FLOW OF COPIOUS
MOISTURE AND THETA-E ADVECTION IS RAPID ACROSS THIS AREA AS A SERIES
OF SHORT WAVES COMES OUT IN THE WLY FLOW ALOFT. DIFFICULT TO SEE
ENOUGH OF A BREAK IN THIS PATTERN THROUGH THURSDAY NIGHT...SO
CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST THROUGH FRIDAY.
LONGER RANGE MODELS AGREE THAT A RIDGE WILL BUILD SOMEWHAT TO THE
WEST PUSHING A SURFACE HIGH INTO IOWA AND THE UPPER MIDWEST FOR
FRIDAY AND SATURDAY...WHICH SHOULD END THE PERSISTENT RAIN CHANCES
AND DROP TEMPERATURES AND DEWPOINTS BACK TO COMFORTABLE LEVELS.

ALL OF THESE RAIN CHANCES LEAVE THE POSSIBILITY OF ADDITIONAL FLASH
FLOOD WATCHES AND POSSIBLE RIVER FLOODING EVENTUALLY FOR THE
NORTHERN HALF OF THE STATE. CEDAR RIVER IS NOW EXPECTED TO REACH
BANK FULL...AND COULD GO HIGHER IF RAINS TARGET THE SAME AREAS FOR A
COUPLE OF DAYS IN A ROW.

.AVIATION...19/18Z

FNTL BNDRY REMAINS DRAPED OVER THE AREA ATTM. THUNDER BREAKING OUT
SOUTHEAST RTES/APTS WHERE MOISTURE TRANSPORT INCREASING. FEEL
THUNDER NORTH WILL INCREASE DURING LATE AFT/EVENING FCST WITH
LOWERING CIGS/VSBYS TOWARD 08-12Z MOST AREAS DUE TO RECENT RAINFALL
AND LIGHT WINDS./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 4 AM
MONDAY IAZ004>007-IA015>017-IA023>028-IA035>039-IA049>050-

&&

SHORT TERM/AVIATION...REV
LONG TERM...JUNGBLUTH
Hazardous weather outlook, Aug 19, 3:45 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
345 PM CDT SUN AUG 19 2007

IAZ004>007-015>017-023>028-035>039-049-050-201100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
345 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF
HIGHWAY 20 LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL
BECOME MORE NUMEROUS THROUGH THE EVENING HOURS. THESE STORMS WILL
CONTAIN HEAVY RAINFALL WITH THE POTENTIAL TO PRODUCE 1 TO 2 INCHES
WITH ISOLATED AMOUNTS OF 3 TO 4 INCHES. ADDITIONALLY...A FEW OF THE
STORMS MAY PRODUCE BRIEF STRONG THUNDERSTORM WINDS OR AN ISOLATED
TORNADO.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH
SATURDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.
TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL WOULD BE HELPFUL.

IAZ033-034-044>048-057>062-070>075-081>086-092>097-201100-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
345 PM CDT SUN AUG 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS EVENING AND TONIGHT

MAINLY NON SEVERE THUNDERSTORMS WILL BECOME MORE NUMEROUS THROUGH
THE EVENING HOURS. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL
RANGING FROM ONE TO THREE INCHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY FROM MONDAY THROUGH
FRIDAY...SEVERE WEATHER AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.
TIMING AND SPECIFIC THREAT WILL BE DEFINED IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NECESSARY AT THIS TIME.

FORSTER/REV

In the hours before

Special weather statement, Aug 19, 4:37 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
437 PM CDT SUN AUG 19 2007

IAZ004>007-015>017-023>028-034>039-192345-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO
437 PM CDT SUN AUG 19 2007

...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS FROM HIGHWAY 20 NORTHWARD...

CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL
CLOUDS ACROSS NORTHERN IOWA. USUALLY...THESE FUNNEL CLOUDS FORM
FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY
BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND
RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS
SPOTTED...PLEASE REPORT IT IMMEDIATELY TO LOCAL LAW ENFORCEMENT
FOR RELAY TO THE NATIONAL WEATHER SERVICE.

IF A TORNADO IS SPOTTED OR A WARNING WOULD BECOME NECESSARY...TAKE
APPROPRIATE ACTION AND TAKE SHELTER.

JUNGBLUTH

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 4:41 AM CDTFlash Flood WarningDMXHumboldt, Webster, Wright6 hr
Aug 19, 5:39 AM CDTFlash Flood WarningDMXPocahontas6 hr
Aug 19, 5:49 AM CDTFlash Flood WarningDMXCerro Gordo6 hr
Aug 19, 6:06 PM CDTFlash Flood WarningDMXBlack Hawk6 hr
Aug 19, 6:21 PM CDTFlash Flood WarningDMXWright6 hr
Aug 19, 6:32 PM CDTFlash Flood WarningDMXFranklin6 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.